Get E-Book on COVID-19

Q. What are the chances of bleeding from a sudden blow if I am on blood thinners?

Answered by
Dr. Chirag Solanki
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 21, 2017

Hello doctor,

I am on warfarin for life. Yesterday, while I was working in my house, I knocked the upper back part of my head on the marble roof of the window pane. It was neither a hard blow nor a soft one. It was medium. I did not feel any pain. I did not have any blackout but was stunned for two to three seconds. Today, my INR came as 3.73. I do not have any headaches. My question is, will I be having a stroke?

Dr. Chirag Solanki

General Surgery Neuro Surgery Spine Surgery
#

Hello,

Welcome to icliniq.com.

  • Firstly, I would like to know the indication for which you were prescribed Warfarin.
  • Secondly, 3.73 is a higher INR (international normalized ratio) than normally desired which usually is between 2 to 2.5 or 2.5 to 3 according to indications, in most of the cases.
  • Now, considering the injury, two places where the chances of bleeding are higher in your case are, under the skin or inside the skull (in or around the brain).
  • As you have not mentioned about any swelling under the skin of the head, at the site of injury, there is no bleeding under the skin which is also called subgaleal hemorrhage.
  • You do not have headache, nausea, vomiting, loss of consciousness, visual blurring or any other symptom to suggest intracranial bleeding in or around the brain.
  • So, I think you should not worry at present about a stroke or bleeding. But, in case if you develop any of these symptoms, get yourself scanned.
  • Considering the warfarin dose, it needs to be adjusted. So, consult your treating doctor regarding that.

For more information consult a general surgeon online --> https://icliniq.com./ask-a-doctor-online/general-surgeon


Was this answer helpful?

 | 

Hello doctor,

Thank you for your answer. I was prescribed Warfarin for having a protein deficiency and for having had pulmonary embolism and DVT. My optimal range is from 2 to 3. I do not have any swelling or lacerations on the head as such.

Dr. Chirag Solanki

General Surgery Neuro Surgery Spine Surgery
#

Hello,

Welcome back to icliniq.com.

  • Then, I suggest you consult your doctor to get the dose of Warfarin adjusted to get the INR below 3.

For more information consult a general surgeon online --> https://icliniq.com./ask-a-doctor-online/general-surgeon


Was this answer helpful?

 | 

Related Questions:
Is stroke along with bleeding inside brain worrisome?
My daughter has headache,blurred vision,numbness of arm and face.Is it an emergency?
MRI shows stroke and brain changes. Is it due to untreated sleep apnea?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Brain Hemorrhage - Easy to Prevent but Hard to Recover

Article Overview: This article highlights a common, and a fatal condition called brain hemorrhage. It includes the importance of blood pressure as a causative factor. It explains the measures to assess and treat the condition. Read Article


Dr. Sagar Ramesh Makode
Neuro Surgeon

It is very distressing to see the patients dying with brain hemorrhage. Medically, this is called as intracranial bleeding or hemorrhage. A simple cycle leads to this fatal condition. High blood pressure leads to increasing pressure inside the blood vessels, and brain vessel being delicate ruptures ...  Read Article

Why is the pulmonary embolism patient having burning sensation in legs?

Query: Hello doctor,I am having a burning sensation in my leg. I am wondering if that is a blood clot and if I should go to the emergency room. I had a massive pulmonary embolism and have been coded for 45 minutes. I am on a blood thinner called Eliquis. I am very freaked out right now as I have not had th...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a General Surgeon Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.